Advertisement

Polynomial Differential Systems in \(\mathbb {R}^3\) Having Invariant Weighted Homogeneous Surfaces

  • Thaís Maria Dalbelo
  • Marcelo Messias
  • Alisson C. Reinol
Article

Abstract

In this paper we give the normal form of all polynomial differential systems in \(\mathbb {R}^3\) having a weighted homogeneous surface \(f=0\) as an invariant algebraic surface and characterize among these systems those having a Darboux invariant constructed uniquely using this invariant surface. Using the obtained results we give some examples of stratified vector fields, when \(f=0\) is a singular surface. We also apply the obtained results to study the Vallis system, which is related to the so-called El Niño atmospheric phenomenon, when it has a cone as an invariant algebraic surface, performing a dynamical analysis of the flow of this system restricted to the invariant cone and providing a stratification for this singular surface.

Keywords

Polynomial differential systems Darboux theory of integrability Invariant algebraic surfaces Weighted homogeneous surfaces Singular varieties Stratified vector fields Vallis system 

Notes

Acknowledgements

The first author was supported by a scholarship of PNPD/CAPES, developed in the Graduate Program of Applied and Computational Mathematics at the School of Science and Technology, Campus of UNESP at Presidente Prudente, SP, Brazil, and also partially supported by CAPES-Program PVE Grant number 88881.068165/2014-01. The second author was supported by FAPESP Grant number 2013/24541-0, by CNPq Grant number 308159/2015-2, and by CAPES-Program CSF-PVE Grant number 88881.030454/2013. The third author was supported by FAPESP Grant number 2013/26602-7. The authors are grateful to N. Grulha and D. Trotman for their careful reading and suggestions about the stratification part of the paper. The authors also thank the anonymous referee for his valuable comments and suggestions, which help them to improve the results and their presentation in this paper.

References

  1. Brasselet, J.-P., Lê, D.T., Seade, J.: Euler obstruction and indices of vector fields. Topology 6, 1193–1208 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  2. Brasselet, J.-P., Seade, J., Suwa, T.: Vector Fields on Singular Varieties. Lecture Notes in Mathematics. Springer-Verlag, Berlin (2009)Google Scholar
  3. Dumortier, F., Llibre, J., Artés, J.C.: Qualitative Theory of Planar Differential Systems. Springer-Verlag, New York (2006)zbMATHGoogle Scholar
  4. Euzébio, R., Llibre, J.: Periodic solutions of El niño model through the Vallis differential system. Discrete Contin. Dyn. Syst. 34, 3455–3469 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  5. Gibson, C.G., Wirthmuller, K., du Plessis A.A., Looijenga E.J.N.: Topological Stability of Smooth Mappings. Lecture Notes in Mathematics 552 (1976)Google Scholar
  6. Grulha Jr., N.G.: Stability of the Euler obstruction of a function. Bol. Soc. Mat. Mexicana 17, 95–103 (2011)MathSciNetzbMATHGoogle Scholar
  7. Guckenheimer, J., Holmes, P.: Nonlinear Oscillations, Dynamical Systems and Bifurcations of Vector Fields. Springer-Verlag, New York (2002)zbMATHGoogle Scholar
  8. Jouanolou, J.P.: Équations de Pfaff Algébriques. Lecture Notes in Mathematics 708 (1979)Google Scholar
  9. Kanatnikov, A., Krishchenko, A.: Localization of invariant compact sets of nonautonomous systems. Differ. Equ. 45, 46–52 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  10. Krishchenko, A.P., Starkov, K.E.: Localization of compact invariant sets of nonlinear time-varying systems. Int. J. Bifurcation Chaos 18, 1599–1604 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  11. Llibre, J.: Integrability of Polynomial Differential Systems. Handbook of differential equations, pp. 437–532. Elsevier/North-Holland, Amsterdam (2004)Google Scholar
  12. Llibre, J., Messias, M.: Global dynamics of the Rikitake system. Phys. D 238, 241–252 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  13. Llibre, J., Messias, M., Reinol, A.C.: Darboux invariants for planar polynomial differential systems having an invariant conic. Z. Angew. Math. Phys. 65, 1127–1136 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  14. Llibre, J., Messias, M., Reinol, A.C.: Normal forms for polynomial differential systems in \(\mathbb{R}^3\) having an invariant quadric and a Darboux invariant. Int. J. Bifurcation Chaos 25, 1550015 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  15. Llibre, J., Messias, M., Silva, P.R.: Global dynamics in the Poincaré ball of the Chen system having invariant algebraic surfaces. Int. J. Bifurcation Chaos 22, 1–17 (2012)zbMATHGoogle Scholar
  16. Llibre, J., Messias M., da Silva P.R.: Global dynamics of stationary solutions of the extended Fisher–Kolmogorov equation. J. Math. Phys. 52, 112701, 12 (2011)Google Scholar
  17. Llibre, J., Messias, M., da Silva, P.R.: Global dynamics of the Lorenz system with invariant algebraic surfaces. Int. J. Bifurcation Chaos 20, 3137–3155 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  18. Llibre, J., Messias M, da Silva P.R.: On the global dynamics of the Rabinovich system. J. Phys. A Math. Theor. 41, 275210, 21 (2008)Google Scholar
  19. Llibre, J., Oliveira, R.D.S.: Quadratic systems with invariant straight lines of total multiplicity two having Darboux invariants. Commun. Contemp. Math. 17, 1450018 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  20. Llibre, J., Ramirez, R., Sadovskaia, N.: Inverse approach in ordinary differential equations: applications to Lagrangian and Hamiltonian mechanics. J. Dyn. Differ. Equ. 26, 529–581 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  21. Llibre, J., Valls, C.: Polynomial, rational and analytic first integrals for a family of 3-dimensional Lotka–Volterra systems. Z. Angew. Math. Phys. 62, 761–777 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  22. Llibre, J., Zhang, X.: Darboux theory of integrability in \(\mathbb{C}^n\) taking into account the multiplicity. J. Diff. Eqn. 246, 541–551 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  23. Llibre, J., Zhang, X.: Rational first integrals in the Darboux theory of integrability in \(\mathbb{C}^n\). Bull. Sci. Math. 134, 189–195 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  24. Llibre, J., Zhang, X.: On the Darboux integrability of the polynomial differential systems. Qualit. Th. Dyn. Syst. 11, 129–144 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  25. Lorenz, E.N.: Deterministic nonperiodic flow. J. Atmos. Sci. 20, 130–141 (1963)CrossRefzbMATHGoogle Scholar
  26. Messias, M., Reinol, A.C.: Integrability and dynamics of quadratic three-dimensional differential systems having an invariant paraboloid. Int. J. Bifurcation Chaos. 26, 1650134 (2016)Google Scholar
  27. Milnor, J., Orlik, P.: Isolated singularities defined by weighted homogeneous polynomials. Topology 9, 385–393 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  28. Miranda, A.J., Rizzioli, E.C., Saia, M.J.: Stable singularities of co-rank one quasi homogeneous map germs from \((C^{n+1}; 0)\) to \((C^n; 0)\), \(n = 2; 3\). JP J. Geom. Topol. 13, 303–337 (2013)MathSciNetGoogle Scholar
  29. Nuño-Ballesteros, J.J., Oréfice, B., Tomazella, J.N.: The Bruce–Roberts number of a function on a weighted homogeneous hypersurface. Q. J. Math. 269–280 (2011)Google Scholar
  30. Seade J.: The index of a vector field on a complex surface with singularities. In: Verjovsky, A. (ed.) The Lefschetz Centennial Conf., Contemp. Math. 58, Part III, Amer. Math. Soc., 225–232 (1987)Google Scholar
  31. Strogatz, S.H.: Nonlinear Dynamics and Chaos: with Applications to Physics. Chemistry and Engineering. Westview Press, New York, Biology (2001)Google Scholar
  32. Strozzi, D.: On the Origin of Interannual and Irregular Behaviour in the El Niño Properties. Report of Department of Physics, Princeton University, available at the WEB (1999)Google Scholar
  33. Trotman, D.: Publications Mathématiques de L’Université Paris VII: Séminaire sur la géométrie algébrique réelle. Paris VII, Tome I (1986)Google Scholar
  34. Thom, R.: Ensembles et morphisms stratifiés. Bull. Am. Math. Soc. 75, 240–284 (1969)CrossRefzbMATHGoogle Scholar
  35. Vallis, G.K.: Conceptual models of El Niño and the southern oscillation. Geophys. Res. 93, 13979–13991 (1988)CrossRefGoogle Scholar
  36. Whitney, H.: Tangents to an analytic variety. Ann. Math. 81(3), 496–549 (1965)MathSciNetCrossRefzbMATHGoogle Scholar
  37. Wiggins, S.: Global Bifurcation and Chaos. Springer-Verlag, New York (1988)CrossRefzbMATHGoogle Scholar
  38. Wiggins, S.: Introduction to Applied Nonlinear Dynamical Systems and Chaos. Springer-Verlag, New York (2003)zbMATHGoogle Scholar

Copyright information

© Sociedade Brasileira de Matemática 2017

Authors and Affiliations

  • Thaís Maria Dalbelo
    • 1
  • Marcelo Messias
    • 1
  • Alisson C. Reinol
    • 2
  1. 1.Departamento de Matemática e Computação, Faculdade de Ciências e TecnologiaUNESP-Univ Estadual PaulistaPresidente PrudenteBrazil
  2. 2.Departamento de Matemática, Intituto de Biociências, Letras e Ciências ExatasUNESP-Univ Estadual PaulistaSão José do Rio PretoBrazil

Personalised recommendations